Sommes des chiffres de multiples d’entiers  [ Sums of digits of multiples of integers ]
Annales de l'Institut Fourier, Volume 55 (2005) no. 7, pp. 2423-2474.

Let q, q2. For n, denote by s q (n) the sum of digits of n in the q-ary digital expansion. We give upper bounds for exponential sums like

G(x,y,θ;α,bfh)=x<nx+yexp(2iπ(α1sq(h1n)++αrsq(hrn)+θn)),

with r * , h *r and θr. The case r=1 has already been studied by Gelfond and the case r2 by Coquet and Solinas. For r2, our results are more precises and significative for a wider range of h. Furthermore they are uniform in x and θ and explicits in h. The control of these parameters is crucial for various applications given in the paper. For example we prove that if k, k2, there exists infinitely many integers n with exactly k prime factors and such that s q (n)am (for (m,q-1)=1). We also obtain upper bounds of sums of the form nx exp(2iπαs q (hn))f(n) where f is a multiplicative fonction of modulus less than 1.

Soit q, q2. Pour n, on note s q (n) la somme des chiffres de n en base q. Nous donnons des majorations de sommes d’exponentielles de la forme

G(x,y,θ;α,h)=x<nx+yexp(2iπ(α1sq(h1n)++αrsq(hrn)+θn)),

pour r * , h *r et θr. De telles sommes ont déjà été étudiées dans le cas r=1 par Gelfond, et pour r2 entre autre par Coquet et Solinas. Nos résultats étendent le domaine de validité en h de ces précédents travaux pour r2, sont plus précis et ont l’avantage d’être uniformes en x et r et effectifs en h. Ce contrôle soigneux des paramètres nous permet d’obtenir divers types d’applications. Nous montrons par exemple que pour k2 il existe une infinité d’entiers n avec exactement k facteurs premiers et vérifiant s q (n)am (pour (m,q-1)=1). Nous obtenons également des majorations de sommes de la forme nx exp(2iπαs q (hn))f(n)f est une fonction multiplicative de module au plus 1.

DOI: https://doi.org/10.5802/aif.2166
Classification: 11L07,  11B85,  11A63
Keywords: Sums of digits, arithmetic progression, multiplicatives functions
@article{AIF_2005__55_7_2423_0,
     author = {Dartyge, C\'ecile and Tenenbaum, G\'erald},
     title = {Sommes des chiffres de multiples d'entiers},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {7},
     year = {2005},
     pages = {2423-2474},
     doi = {10.5802/aif.2166},
     mrnumber = {2207389},
     zbl = {05015294},
     language = {fr},
     url={aif.centre-mersenne.org/item/AIF_2005__55_7_2423_0/}
}
Dartyge, Cécile; Tenenbaum, Gérald. Sommes des chiffres de multiples d’entiers. Annales de l'Institut Fourier, Volume 55 (2005) no. 7, pp. 2423-2474. doi : 10.5802/aif.2166. https://aif.centre-mersenne.org/item/AIF_2005__55_7_2423_0/

[4] Coquet, J. Sur la représentation des multiples d'un entier dans une base (Publications mathématiques d'Orsay, 83.04, Colloque Hubert Delange (7-8 juin 1982), 20-37) | MR 1414514 | Zbl 0869.11073

[6] Dartyge, C.; Tenenbaum, G. Congruences de sommes de chiffres de valeurs polynomiales (Bull. London Math. Soc., à paraître) | Article | Numdam | MR 1070828 | Zbl 0711.11030

[9] Gelfond, A.O. Sur les nombres qui ont des propriétés additives et multiplicatives données, Acta arith., Tome 13 (1968), pp. 259-265 | MR 1635722 | Zbl 0924.11011

[15] Newman, D.J. On the number of binary digits in a multiple of three, Proc. Amer. Math. Soc., Tome 21 (1969), pp. 719-721 | Article | MR 491570 | Zbl 0422.10042

[16] Newman, D.J.; Slater, M. Binary digit distribution over naturally defined sequences, Trans. Amer. Math. Soc., Tome 213 (1975), pp. 71-78 | Article | MR 728398 | Zbl 0521.10045

[3] Bombieri, E. The asymptotic sieve, Rend. Accad. Naz., Tome XL (5) 1/2 (1975/76), pp. 243-269 ((1977)) | MR 1203323

[13] Iwaniec, H. Rosser's sieve, Acta arith., Tome 36 (1980), pp. 171-202 | Zbl 05014334

[22] Stolarsky, K. Integers whose multiples have anomalous digital frequencies, Acta arith., Tome 38 (1980), pp. 117-128 | Article | MR 1397437 | Zbl 0858.11050

[18] Schmidt, W.M. The joint distribution of the digits of certain integer $s$-tuples, Studies in Pure Mathematics in Memory of P. Turán, Birkhäuser (1983), pp. 605-622 | MR 220693 | Zbl 0155.09003

[17] Schmid, J. The joint distribution of the binary digits of integer multiples, Acta arith., Tome 63 (1984), pp. 391-415 | MR 1414678 | Zbl 0871.11001

[20] Solinas, J.A. A theorem of metric diophantine approximation and estimates for sums involving binary digits (1985) (Thèse) | Article | MR 1912360 | Zbl 0980.11001

[5] Daboussi, H. On a convolution method (1989), pp. 110-137 | Article | MR 1932796 | Zbl 1012.11008

[19] Selberg, A. On elementary methods in prime-number theory and their limitations, Collected Works vol. I (1989), pp. 388-397 | MR 581917 | Zbl 0435.10029

[21] Solinas, J.A. On the joint distribution of digital sums, Journal number theory, Tome 33 (1989), pp. 132-151 | Article | MR 1657960 | Zbl 0916.11047

[1] Balazard, M. Unimodalité de la distribution du nombre de diviseurs premiers d'un entier, Ann. Inst. Fourier, Grenoble, Tome 40 (1990) no. 2, pp. 255-270 | Article | MR 244149 | Zbl 0194.35004

[23] Tenenbaum, G.; A. Baker, B. Bollobás, A. Hajnal (eds.) Sur une question d'Erdos et Schinzel, A Tribute to Paul Erdos, Cambridge University Press, 1990, pp. 405-443 | Article | MR 384734 | Zbl 0324.10053

[24] Tenenbaum, G. Introduction à la théorie analytique et probabiliste des nombres, 2 $^{\hbox{\sixrm ème}}$ édition, Cours spécialisés, Société mathématique de France, 1995 no. 1 | MR 756290 | Zbl 0489.10008

[7] Fouvry, É.; Mauduit, C. Sommes des chiffres et nombres presque premiers, Math. Ann., Tome 305 (1996), pp. 571-599 | Article | MR 820255 | Zbl 0523.10030

[10] Hall, R.R. Sets of multiples, Cambridge Tracts in Mathematics, Tome 118 (1996) (Cambridge University Press, Cambridge) | Zbl 0048.03101

[26] G. Tenenbaum, en collaboration avec J. Wu Exercices corrigés de théorie analytique et probabiliste des nombres, Cours spécialisés, Société mathématique de France, 1996 no. 2

[2] Balog, A.; Ruzsa, I. On an additive property of stable sets (London Math. Soc. Lecture Note Ser.) Tome 237, Cambridge Univ. Press, Cambridge, 1997, pp. 55-63 ((Cardiff, 1995)) | Article | MR 1034195 | Zbl 0678.10037

[14] Mauduit, C.; Sárközy, A. On finite pseudorandom binary sequences, II. The Champernowne, Rudin-Shapiro, and Thue-Morse sequences : a further construction, Journal number theory, Tome 72 (1998), pp. 1-21 | MR 604228 | Zbl 0448.10010

[25] Tenenbaum, G. A rate estimate in Billingsley's theorem for the size distribution of large prime factors, Quart. J. Math., Tome 51 (2000), pp. 385-403 | Article | MR 1117034 | Zbl 0713.11069

[11] Indlekofer, K.-H.; Katai, I. Investigations in the theory of $q$-additive and $q$-multiplicative functions, I, Acta Math. Hungar., Tome 91 (2001) no. (1-2), pp. 53-78 | Article | MR 1366197 | Zbl 0880.11001

[12] Indlekofer, K.-H.; Katai, I. Investigations in the theory of $q$-additive and $q$-multiplicative functions, II, Acta Math. Hungar., Tome 97 (2002) no. (1-2), pp. 97-108 | Article | MR 1782101 | Zbl 1004.11050

[F8] Fouvry, É.; Mauduit, C. Méthodes de crible et fonctions sommes des chiffres, Acta Arith., Tome 77 (1996) no. 4, pp. 339-351 | MR 1397501 | Zbl 0873.11002